Alert archive / New York / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 6, NWS Buffalo, NY

April 5, 2023Jefferson County, Lewis County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Apr 5, 2023, 12:11 PM EDT for Jefferson County, Lewis County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2023, 12:11 PM EDT (16:11 UTC)
Expired
Apr 5, 2023, 12:57 PM EDT
In force
46 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, NY, Lewis County, NY

The radar

The Ft Drum radar (KTYX), 22 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2023-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2023-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 492 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1420 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
492 m²/s²
0-3 km storm-relative helicity
502 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

627 
WUUS51 KBUF 051611
SVRBUF
NYC045-049-051715-
/O.NEW.KBUF.SV.W.0006.230405T1611Z-230405T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
1211 PM EDT Wed Apr 5 2023

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  East central Jefferson County in central New York...
  Lewis County in central New York...

* Until 115 PM EDT.

* At 1210 PM EDT, a severe thunderstorm was located near Lowville, or
  20 miles southeast of Watertown, moving east at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Carthage, Lowville, West Carthage, Herrings, Whetstone Gulf State
  Park, Denmark, New Bremen, Watson, Martinsburg and Lyonsdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Damaging winds and continuous cloud to ground lightning is occurring 
with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4358 7520 4363 7577 4368 7577 4407 7566
      4401 7516 4361 7511
TIME...MOT...LOC 1610Z 279DEG 26KT 4378 7561 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mitchell
2 follow-up statements
805 
WWUS51 KBUF 051630
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
1230 PM EDT Wed Apr 5 2023

NYC045-051639-
/O.CAN.KBUF.SV.W.0006.000000T0000Z-230405T1715Z/
Jefferson NY-
1230 PM EDT Wed Apr 5 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4358 7520 4368 7557 4381 7566 4401 7551
      4401 7550 4402 7550 4405 7548 4401 7516
      4361 7511
TIME...MOT...LOC 1629Z 271DEG 31KT 4381 7538 

$$

NYC049-051715-
/O.CON.KBUF.SV.W.0006.000000T0000Z-230405T1715Z/
Lewis NY-
1230 PM EDT Wed Apr 5 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR NORTHEASTERN LEWIS COUNTY...

At 1229 PM EDT, a severe thunderstorm was located near Lowville, or
21 miles west of Old Forge, moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Lowville, Whetstone Gulf State Park, Denmark, New Bremen, Watson,
Martinsburg, Lyonsdale, Greig, Croghan and Lyons Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4358 7520 4368 7557 4381 7566 4401 7551
      4401 7550 4402 7550 4405 7548 4401 7516
      4361 7511
TIME...MOT...LOC 1629Z 271DEG 31KT 4381 7538 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mitchell
698 
WWUS51 KBUF 051657
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
1257 PM EDT Wed Apr 5 2023

NYC049-051707-
/O.CAN.KBUF.SV.W.0006.000000T0000Z-230405T1715Z/
Lewis NY-
1257 PM EDT Wed Apr 5 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEWIS COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

LAT...LON 4358 7520 4368 7557 4381 7566 4401 7551
      4401 7550 4402 7550 4405 7548 4401 7516
      4361 7511
TIME...MOT...LOC 1653Z 279DEG 26KT 4378 7510 

$$

Mitchell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 11:36 AM EDT, 35 minutes earlier.

Area forecast discussion, Apr 5, 11:36 AM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1136 AM EDT Wed Apr 5 2023

.SYNOPSIS...
An amplified jet stream pattern over the country will promote summer
like warmth and humidity levels today over the western
counties...but with summer conditions also comes the potential for
thunderstorms. While much of today will be rainfree... thunderstorms
that develop will have the risk of becoming strong to severe with
damaging winds and locally heavy rain...especially late today and
this evening. A well deserved and somewhat prolonged break can then
be expected in the weather through early next week.

&&

.NEAR TERM /THROUGH THURSDAY/...
...Severe Thunderstorms Possible into Tonight...

There is going to be some uncertainty to contend with during this
near term period...like the exact timing of the convective rounds
and the extent of said convection...but there will be some notable
HIGH CONFIDENCE parts to the forecast that we should point out right
off the bat.

1. Near Record Warmth today
2. Frequent Dry Periods...but with SEVERAL rounds of convection
3. Summer-like humidity with Td's in the lower 60s (wrn counties)
4. Very breezy with gusts to 30 mph in some areas
5. Strong to possible severe convection late in the day/evening

Now...lets dig into the details.

An impressive H5 ridge will continue to amplify over the Lower Great
Lakes today...while an anomalously deep upper level storm system
over the northern plains will support a strengthening sub 995 mb sfc
low over the Upper Mississippi valley. This storm system will
circulate unseasonable warmth into our region...and will largely be
responsible for what should be an active next 24 hours.

There will be SEVERAL rounds of convection. First round of
convection has prompted severe warnings east of Lake Ontario. Main
hazard is large hail as these storms are north of warm front, but
since inversion is shallow, stronger push of winds could also make
it to sfc. Already seeing next cluster of thunderstorms developing
across southern Ontario on fringe of where higher PWATs are moving
in from the west. At current main focus of these will be to the
north of warm front, but will have to see if they can build
southward over western NY next few hours.

The warm front across the area is quite sharp with readings in the
70s over southwest NYS and still in the 40s near the immediate Lake
Ontario shore. Even colder (temps near 32) near the St Lawrence
River Valley where freezing rain has occurred this morning and will
linger into early afternoon before temps warm enough to switch to
only rain. The warm front will continue lifting northward through
the afternoon. As the convection moves east, there should be a
couple hours of partial clearing back across the west. Again, will
have to watch the additional thunderstorms currently developing
mainly northwest of western NY.

Any clearing into early afternoon will encourage some instability to
grow in an airmass that will already features Td near 60 over
western southern Tier and will eventually increase to the lower 60s.
The NEXT wave of shortwave energy will then push across the region
early this afternoon. Storms will once again contain some locally
heavy rain...but with some instability to tap and a 40-50kt low
level now present...there will be the added risk for some strong
gusty winds. This activity will eventually exit the North country by
late afternoon...JUST as the main area of convection should be ready
to move across Lake Erie to the far western counties. Between these
rounds...even partial clearing will allow the low levels to once
again destabilize while enabling the majority of western New York to
easily climb into the 70s. Normal high temps for this time of year
are in the upper 40s to near 50...so we should end up being 20 to 25
degrees ABOVE normal! An area does not typically do that without
'paying a price'.

A pre frontal trough will then cross the far western counties late
in the afternoon-early evening. At this time...the environment
should be the most unstable (SBCAPEs 500-1000 j/kg) with 50kt winds
aloft (3-5k ft) supporting bulk shear values as high as 60 kts and 0-
3km helicity values of 500-700 m2/s2. The latter would be more
likely across the western Southern Tier...so this is the area that
will have to be particularly watched for rotating updrafts and esp
within well defined cells that area out in front of what should be
a fairly solid line of convection. This activity will shove its way
across our forecast area through the early evening hours and will
have the highest risk of producing severe weather of any of the four
rounds of weather. The Storm Prediction center continues to
highlight our area within a slight risk for severe convection...
while an enhanced risk (incl. the potential for strong tornadoes)
will be found immediately to our west over Lower Michigan and Ohio.
The greatest severe weather threat remains to be damaging straight
line winds and localized heavy rain...but there will be an elevated
risk for tornadoes.

Finally...the actual cold front will pass through our forecast area
between 4 and 9z with one last area of showers and possible
thunderstorms. Given that the environment should be WELL worked over
by this point...am not expecting severe weather with this last round
of activity.

On Thursday...any early morning leftover showers east of Lake
Ontario will quickly move out of the region...although there will
still be a fair amount of cloud cover back across the western
counties. As an expanding area of high pressure moves across the
Ohio Valley during the midday and afternoon...enough dry air will
work into our region to allow for definitive clearing. It will be a
breezy and notably cooler day...particularly across the western
counties...where the mercury will be some 20 degrees lower than the
previous day.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
Thursday night and Friday a weakening northern stream trough will
slide east across Ontario and Quebec Provinces...with a modest
shortwave passing through the base of this feature and brushing the
North Country/Saint Lawrence Valley late Thursday night and Friday.
Cannot completely rule out a stray rain or snow shower in these
areas in association with this feature's passage...with fair dry
weather otherwise anticipated through Friday night as strong
Canadian high pressure and plentiful dry air steadily builds
southeastward across the Great Lakes.

With the passing trough also delivering a reinforcing shot of colder
air into our region...temperatures will continue on a downward trend
through the end of the work week. While lows will still be slightly
above average (low-mid 30s) Thursday night...highs on Friday will be
some 5-7 degrees below normal as the coldest air aloft passes
overhead...even in spite of what should be decent mixing. Speaking
more specifically...expect afternoon maximums to range from the
upper 30s across the highest terrain to the upper 40s near the PA
border and in the normal warm spots of the Genesee Valley...with the
bulk of the area seeing readings in between these two extremes
(i.e., lower to mid 40s). The chilliest conditions of the period
will then follow for Friday night as the core of the surface ridge
settles directly overhead...with mainly clear skies/lightening
winds/plentiful cool dry air allowing for strong radiational
cooling. Have therefore continued the trend of lowering min
temps/aiming below guidance for this period...with overnight lows
now forecast to range from the upper teens/lower 20s across the
North Country to the lower to mid 20s elsewhere.

Saturday and Saturday night the center of the expansive surface high
will slowly meander its way across New York State...with this
feature only making it to southeastern New York by the end of the
period. As such tranquil weather will continue to prevail...with
highs on Saturday ranging from the lower to mid 40s east of Lake
Ontario to the mid and upper 40s elsewhere...and a few spots in the
Genesee Valley/near the Pennsylvania border seeing highs around 50.
Decent radiational cooling will then allow for another night of lows
mainly in the 20s Saturday night.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
On Sunday the surface ridge will settle off the mid-Atlantic and New
England coastlines...with a developing southwesterly return flow of
milder air on its backside helping to boost temperatures back above
normal. While this influx of milder air looks to develop a bit more
slowly compared to what was seen at this time yesterday...this
should still yield highs ranging from the lower-mid 50s across the
North Country to the 55-60 degree range south of Lake Ontario...
which along with copious amounts of sunshine will make for a nice
Easter.

Looking further ahead to early next week...a passing weak shortwave
trough looks to traverse the northeastern states later Monday and
Monday night...with upper-level ridging over the nation's midsection
then building eastward and bringing rising heights to our region
through midweek. Meanwhile...elongated surface-based ridging looks
to remain in place from the southeastern states to the western
Atlantic.

Under this pattern temperatures should remain on a gradual but
steady upward arc...with highs reaching the 60s areawide on Monday...
followed by the mid 60s to lower 70s on Tuesday. As for pcpn...
while some spotty showers still cannot be ruled out attendant to
the passage of the aforementioned weak shortwave Monday and Monday
night...chances of these look to be notably lower compared to this
time yesterday...with much of this period now appearing to be
mainly dry.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
Today will feature several rounds of showers and thunderstorms
across western and north central New York. While the MAJORITY of the
time will feature VFR weather with sfc wind gusts of 25 to 30 kts...
MVFR or even brief IFR conditions will be found in periodic showers
and thunderstorms. The strongest convection should occur into early
this evening with severe weather will be possible.

VFR conditions will prevail tonight...however periods of MVFR
weather will be possible with lingering showers and storms during
the overnight.

Outlook...

Thursday...VFR. A chance of showers in the morning Southern Tier to
Finger Lakes and east of Lake Ontario.
Friday through Sunday...VFR.

&&

.MARINE...
A deep storm system over the Upper Mississippi valley will have a
far reaching influence over the Lower Great Lakes...as gusty winds
and several rounds of convection will guarantee less than favorable
conditions for mariners through tonight.

On Lake Erie...moderate east to southeast winds will veer to the
southwest during the course of the day...as a warm front pushes
through the region. While waves will likely remain below SCA
criteria...winds will freshen and there will be an ever increasing
risk for thunderstorms. Storms today and the first half of tonight
will have a higher than normal potential to produce strong wind
gusts...so mariners should be wary of special marine warnings.

Fresh to strong southwesterlies can be expected on the lake through
Thursday...then winds and waves will subside Thursday night when
high pressure over the Ohio valley will start to influence conditons
over the Lower Great Lakes.

On Lake Ontario...moderate to strong (wrn third of the lake)
easterlies will continue to support a SCA west of Hamlin Beach, then
during the course of the midday and afternoon winds will weaken as
they will veer to the southeast.

The southeast winds will freshen and become southwest tonight with
the passage of a strong cold front. Like Lake Erie...several rounds
of thunderstorms will be likely into tonight...so mariners should
remain alert for additional special marine warnings.

Fresh to strong southwesterlies on Thursday will then become
westerly later in the day and Thursday evening. A new round of SCA's
will likely be issued in a near future forecast package for these
conditions.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 6 PM this evening to 6 AM EDT
         Thursday for LEZ020.
         Small Craft Advisory until 2 AM EDT Friday for LEZ040-041.
         Small Craft Advisory until 5 PM EDT this afternoon
         for LOZ042.
         Small Craft Advisory until 2 PM EDT this afternoon for
         LOZ043-044.

&&

SYNOPSIS...JLA/RSH
NEAR TERM...JLA/RSH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...JLA/RSH
MARINE...JLA/RSH
Hazardous weather outlook, Apr 5, 5:03 AM EDT, 7 hours 8 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Buffalo NY
503 AM EDT Wed Apr 5 2023

NYZ001>004-010>014-019>021-085-060915-
Niagara-Orleans-Monroe-Wayne-Northern Erie-Genesee-Wyoming-
Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie-
503 AM EDT Wed Apr 5 2023

This Hazardous Weather Outlook is for western New York.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms will be possible this afternoon and
evening. While the main severe weather threat will be damaging
straight line winds and localized heavy rain...there will also be a
non-zero potential for large hail and a tornado or two...with
the tornado risk greatest across the western Southern Tier.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ005>008-060915-
Northern Cayuga-Oswego-Jefferson-Lewis-
503 AM EDT Wed Apr 5 2023

This Hazardous Weather Outlook is for north central New York.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms will be possible this afternoon and
evening. The main severe weather threat will be damaging straight
line winds and localized heavy rain.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-060915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
503 AM EDT Wed Apr 5 2023

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms will be possible this afternoon and
evening. The main severe weather threat will be strong straight line
winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JJR

In the hours before

Special weather statement, Apr 5, 10:55 AM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1055 AM EDT Wed Apr 5 2023

NYZ007-051800-
Jefferson-
Including the city of Watertown
1055 AM EDT Wed Apr 5 2023

...FREEZING RAIN AND MINOR ICE ACCUMULATION NEAR THE SAINT
LAWRENCE RIVER THROUGH EARLY AFTERNOON...

Localized freezing rain is occurring over far northern Jefferson
county to the north of Watertown and Fort Drum. Expect the freezing
rain to continue into early afternoon, along with some thunderstorms,
before temperatures moderate just above freezing. Additional ice
accumulation is possible, especially on elevated surfaces. Untreated
roads could have patchy icy spots, so use caution if traveling.

JLA
Special weather statement, Apr 5, 11:52 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1152 AM EDT Wed Apr 5 2023

NYZ007-008-051645-
Jefferson NY-Lewis NY-
1152 AM EDT Wed Apr 5 2023

...A strong thunderstorm will impact portions of east central
Jefferson and Lewis Counties through 1245 PM EDT...

At 1151 AM EDT, Doppler radar was tracking a strong thunderstorm over
Barnes Corners and moving east at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Carthage, Lowville, West Carthage, Herrings, Whetstone Gulf State
Park, Denmark, New Bremen, Watson, Martinsburg, Lyonsdale, Greig,
Copenhagen, Port Leyden, Harrisville, Croghan, Lyons Falls,
Castorland, Deferiet, Turin and Rector.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4357 7521 4361 7567 4417 7570 4422 7545
      4410 7517 4361 7511
TIME...MOT...LOC 1551Z 263DEG 43KT 4383 7585

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Reynolds

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:00 AM EDTSmall Craft AdvisoryBUF16 hr
Apr 5, 9:51 AM EDTSpecial Marine WarningBUF54 min
Apr 5, 10:29 AM EDTSpecial Marine WarningBUF61 min
Apr 5, 11:09 AM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego66 min
Apr 5, 11:52 AM EDTSpecial Weather StatementBUFLewis53 min
Apr 5, 1:35 PM EDTSpecial Marine WarningBUF25 min
Apr 5, 1:38 PM EDTSpecial Weather StatementBUFNiagara37 min
Apr 5, 1:59 PM EDTSpecial Marine WarningBUF61 min
Apr 5, 2:05 PM EDTSpecial Weather StatementBUFMonroe, Orleans25 min
Apr 5, 2:08 PM EDTSevere Thunderstorm WarningBUFGenesee, Monroe, Orleans37 min
Apr 5, 5:06 PM EDTSpecial Weather StatementBUFLivingston24 min

Nearby

Severe Thunderstorm Warnings in New York, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.